8 doctors weighed in:

Can antidepressants and anti anxiety meds cause extreme fatigue and weight gain?

8 doctors weighed in
Dr. J. Kirk Clopton
Psychiatry
6 doctors agree

In brief: Yes

Some of these medications are more prone to these side effects than others.
Consult with your physician to select medications that minimize this risk.

In brief: Yes

Some of these medications are more prone to these side effects than others.
Consult with your physician to select medications that minimize this risk.
Dr. J. Kirk Clopton
Dr. J. Kirk Clopton
Thank
Dr. Charles Turck
Pharmacology

In brief: It *may*, depending

Medications used to treat anxiety and depression (some of the same medications treat both at the same time, others do not) have been known to cause weight gain in some patients and weight loss in others - and excessive sleep in some people and insomnia in others.
It depends on the specific medication and each person’s unique chemistry, and there is no predicting how it will affect each person.

In brief: It *may*, depending

Medications used to treat anxiety and depression (some of the same medications treat both at the same time, others do not) have been known to cause weight gain in some patients and weight loss in others - and excessive sleep in some people and insomnia in others.
It depends on the specific medication and each person’s unique chemistry, and there is no predicting how it will affect each person.
Dr. Charles Turck
Dr. Charles Turck
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors